MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 2 patients' samples tested with elecsys hiv duo assay on a cobas e 801 analytical unit.Patient 1: the initial result was 1.36 coi.On (b)(6) 2026, the sample was repeated in a different laboratory using 2 different methods (abbott alinity hiv combo and biorad genscreen ultra hiv ag/ab), and the repeat results were both negative.Patient 2: on (b)(6) 2026: the initial result was 2.71 coi.On (b)(6) 2026: the repeat result was 2.48 coi.The sample was also repeated in a different laboratory using 2 different methods (abbott alinity hiv combo and biorad genscreen ultra hiv ag/ab), and the repeat results were both negative.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The provided data showed the calibration on (b)(6) 2026, and it was within the expected ranges.The qc was acceptable.The investigation is ongoing.
 
Additional Manufacturer Narrative
False reactive results may occur in elecsys hiv duo as the specificity of the assay is less than 100% per the labeled specificity claim of the assay.The product labeling states: "all initially reactive samples should be redetermined in duplicate with the elecsys hiv duo assay." the product labeling also states: "repeatedly reactive samples must be confirmed according to cdc recommended confirmatory algorithms." and the product labeling states: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.The elecsys hiv duo assay performs within specifications.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24579502
Report Number1823260-2026-00878
Device Sequence Number18449778
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryLG
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836973190
Device Lot Number839092
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite